Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 319, NWS Norman, OK

June 13, 2021Wilbarger County, Texas; Jackson County, Kiowa County, Tillman County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 13, 2021, 4:46 PM CDT for Wilbarger County, Texas; Jackson County, Kiowa County, Tillman County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 4:46 PM CDT (21:46 UTC)
Expired
Jun 13, 2021, 5:30 PM CDT
In force
44 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jackson County, OK, Kiowa County, OK, Tillman County, OK, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 23 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -247 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2078 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-247 m²/s²
0-3 km storm-relative helicity
-150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

869 
WUUS54 KOUN 132146
SVROUN
OKC065-075-141-TXC487-132230-
/O.NEW.KOUN.SV.W.0319.210613T2146Z-210613T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
446 PM CDT Sun Jun 13 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Southeastern Jackson County in southwestern Oklahoma...
  South central Kiowa County in southwestern Oklahoma...
  Northern Tillman County in southwestern Oklahoma...
  North central Wilbarger County in northern Texas...

* Until 530 PM CDT.

* At 446 PM CDT, a severe thunderstorm was located near Headrick,
  moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Altus, Frederick, Tipton, Manitou, Headrick, Friendship, Altus Air
  Force Base, Humphreys and Hess.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3466 9935 3474 9917 3445 9875 3433 9897
      3426 9923
TIME...MOT...LOC 2146Z 326DEG 15KT 3460 9915 

HAIL...1.00IN
WIND...60MPH
 
$$

MAD
1 follow-up statement
478 
WWUS54 KOUN 132219
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
519 PM CDT Sun Jun 13 2021

OKC075-132228-
/O.CAN.KOUN.SV.W.0319.000000T0000Z-210613T2230Z/
Kiowa OK-
519 PM CDT Sun Jun 13 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KIOWA COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3457 9927 3463 9910 3443 9879 3433 9897
      3426 9923 3433 9925
TIME...MOT...LOC 2218Z 326DEG 15KT 3449 9906 

$$

OKC065-141-TXC487-132230-
/O.CON.KOUN.SV.W.0319.000000T0000Z-210613T2230Z/
Jackson OK-Tillman OK-Wilbarger TX-
519 PM CDT Sun Jun 13 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN JACKSON...NORTHWESTERN TILLMAN AND NORTH CENTRAL
WILBARGER COUNTIES...

At 518 PM CDT, a severe thunderstorm was located 4 miles west of
Manitou, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Frederick, Tipton, Manitou and Humphreys. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3457 9927 3463 9910 3443 9879 3433 9897
      3426 9923 3433 9925
TIME...MOT...LOC 2218Z 326DEG 15KT 3449 9906 

HAIL...1.00IN
WIND...60MPH
 
$$

MAD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:48 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 13, 1:48 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Norman OK
148 PM CDT Sun Jun 13 2021

...New SHORT TERM, LONG TERM...

.UPDATE...
Issued at 1030 AM CDT Sun Jun 13 2021

Currently, an MCV associated with a mid-level shortwave embedded
within a larger scale ridge is moving through parts of western OK
and western north TX. These storms could produce some gusty winds
and some small hail. Cloud cover should linger across most of the
area, which will help to keep temperatures cooler than originally
anticipated. Updated PoPs across the aforementioned area to
reflect these showers.

Bunker

&&

.SHORT TERM...
(This evening through Monday)
Issued at 142 PM CDT Sun Jun 13 2021

A Heat Advisory is now in effect through tonight across portions
of central and southeast OK. Try to limit outdoor activity, if at
all possible and drink plenty of water if outdoor activities
cannot be avoided.

Additional storms are possible attendant to the ongoing MCV that
is traversing western OK currently. Later this afternoon, isolated
storms could form along a boundary that is currently situated NW
to SE from near Fairview, to OKC, and into south-central OK. As
heating continues this afternoon, steep mid-level lapse rates will
foster surface-based CAPE upwards of 3000-4000 J/kg. With weak
deep-layer shear, pulse convection will be the primary convective
mode for any storm development this afternoon and evening.

Bunker

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 142 PM CDT Sun Jun 13 2021

A broad, mid-level ridge will continue to build across the Desert
Southwest and vicinity throughout next week. This ridge will
attempt to break down by late next week into the weekend. Medium
range models are hinting at the potential for a shortwave trough
moving through the Southern Plains that could bring chances for
showers and storms next weekend.

With the aforementioned mid-level ridge positioned just upstream
of the Southern Plains, above normal temperatures are expected
throughout the area for most of the period. Dewpoints, however,
will feel a little drier relative to the last week as they are
forecasted to be in the mid 60s all week. Nevertheless, heat will
be the primary concern in the long term, so be weather aware!

Bunker

&&

.AVIATION...
(18Z TAFS)
Issued at 1236 PM CDT Sun Jun 13 2021

A few showers and thunderstorms are expected later today near LAW
and SPS. They can't be ruled out for OKC/OUN and amendments may be
necessary there after 21Z or so. In addition, MVFR cigs will
briefly impact OKC/OUN for the next couple of hours. Winds will
generally remain ESE around 10 to 15 kt for most terminals.

&&

.UPPER AIR...
Issued at 128 PM CDT Sat Jun 12 2021

No upper air flights are planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  68  92  68  93 /  20   0   0   0
Hobart OK         70  95  69  96 /  20   0   0   0
Wichita Falls TX  71  94  70  95 /  30   0   0   0
Gage OK           67  94  69  95 /   0   0  10   0
Ponca City OK     64  93  67  94 /   0   0   0   0
Durant OK         71  93  70  94 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 1 AM CDT Monday for OKZ028>032-040>043-
     046>048-050>052.

TX...None.
&&

SHORT TERM...13
LONG TERM....13
AVIATION...03
Hazardous weather outlook, Jun 13, 3:26 PM CDT, 1 hour 20 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Norman OK
326 PM CDT Sun Jun 13 2021

OKZ004>048-050>052-TXZ083>090-141645-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
326 PM CDT Sun Jun 13 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Thunderstorms will likely redevelop across portions of western and
southwestern Oklahoma later this afternoon, and then move into
north Texas this evening. A few severe thunderstorms will be
possible, with hail up to the size of quarters and wind gusts
up to 60 mph. Localized heavy rainfall may also result in minor
flooding.

.Heat...
Heat index values will climb to between 100 and 105
degrees across western north Texas and portions of southern
Oklahoma this afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Chances for thunderstorms return to parts of northern Oklahoma late
Friday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Jun 13, 2:53 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
253 PM CDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 PM     FLOOD            1 N MANGUM              34.89N 99.50W
06/13/2021                   GREER              OK   PUBLIC

            RIVER/CREEK OVERFLOWING.

&&

RCB
Local storm report, Jun 13, 2:54 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
254 PM CDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     FLASH FLOOD      2 W MANGUM              34.88N 99.54W
06/13/2021                   GREER              OK   EMERGENCY MNGR

            REPORT OF HIGHWAY 9 JUST WEST OF MANGUM,
            COMPLETED FLOODED.

&&

RCB
Local storm report, Jun 13, 2:58 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
258 PM CDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     TSTM WND DMG     MANGUM                  34.88N 99.50W
06/13/2021                   GREER              OK   EMERGENCY MNGR

            TELEPHONE LINES ARE INOPERABLE FROM STORMS
            EARLIER IN THE DAY.

&&

RCB
Special weather statement, Jun 13, 4:07 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
407 PM CDT Sun Jun 13 2021

OKZ027-028-132130-
Grady OK-McClain OK-
407 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Grady and
northwestern McClain Counties Until 430 PM CDT...

AT 405 PM CDT, a strong thunderstorm was located near Blanchard. This
storm was nearly stationary.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...

LAT...LON 3511 9777 3530 9776 3531 9760 3530 9758
      3529 9757 3527 9756 3524 9756 3523 9755
      3511 9755
TIME...MOT...LOC 2105Z 8DEG 1KT 3517 9766

MAD
Special weather statement, Jun 13, 4:24 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
424 PM CDT Sun Jun 13 2021

OKZ027-028-132200-
Grady OK-McClain OK-
424 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Grady and
southwestern McClain Counties Until 500 PM CDT...

AT 423 PM CDT, strong thunderstorms were along a line extending from
near Bridge Creek to 5 miles southeast of Criner, nearly stationary.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3485 9749 3486 9758 3523 9783 3532 9767
      3489 9737
TIME...MOT...LOC 2123Z 124DEG 4KT 3521 9772 3490 9751

MAD
Special weather statement, Jun 13, 4:31 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
431 PM CDT Sun Jun 13 2021

OKZ039-132200-
Stephens OK-
431 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Stephens County
Until 500 PM CDT...

AT 427 PM CDT, a strong thunderstorm was located near Velma. This
storm was nearly stationary.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...

LAT...LON 3444 9784 3454 9761 3446 9756 3438 9756
      3429 9776
TIME...MOT...LOC 2127Z 60DEG 0KT 3441 9770

MAD

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 10:57 AM CDTSpecial Weather StatementOUNFoard33 min
Jun 13, 5:25 PM CDTSevere Thunderstorm WarningOUNWilbarger50 min
Jun 13, 6:00 PM CDTSevere Thunderstorm WarningOUNWichita, Wilbarger45 min
Jun 13, 6:41 PM CDTSevere Thunderstorm WarningOUNBaylor, Wilbarger49 min
Jun 13, 2:59 AM CDTSpecial Weather StatementOUNRoger Mills46 min
Jun 13, 3:42 AM CDTSpecial Weather StatementOUNBeckham, Custer, Greer, Harmon, Jackson, Roger Mills and 1 more48 min
Jun 13, 5:33 AM CDTSpecial Weather StatementOUNCaddo, Comanche27 min
Jun 13, 7:16 AM CDTSpecial Weather StatementOUNCleveland29 min
Jun 13, 10:33 AM CDTSpecial Weather StatementOUNGreer27 min
Jun 13, 10:45 AM CDTSevere Thunderstorm WarningOUNGreer, Harmon45 min
Jun 13, 11:33 AM CDTSevere Thunderstorm WarningOUNGreer42 min
Jun 13, 12:04 PM CDTAreal Flood AdvisoryOUNGreer3 hr
Jun 13, 12:14 PM CDTSpecial Weather StatementOUNGreer31 min
Jun 13, 12:21 PM CDTSpecial Weather StatementOUNGreer24 min
Jun 13, 12:42 PM CDTFlash Flood WarningOUNGreer4 hr
Jun 13, 12:45 PM CDTSpecial Weather StatementOUNGreer30 min
Jun 13, 1:11 PM CDTHeat AdvisoryOUNAtoka, Bryan, Carter, Cleveland, Coal, Garvin and 9 more9 hr
Jun 13, 1:18 PM CDTSpecial Weather StatementOUNGreer27 min
Jun 13, 1:21 PM CDTSevere Thunderstorm WarningOUNGreer39 min
Jun 13, 1:57 PM CDTSevere Thunderstorm WarningOUNGreer48 min
Jun 13, 2:40 PM CDTSevere Thunderstorm WarningOUNGreer, Jackson65 min
Jun 13, 3:16 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman59 min
Jun 13, 4:03 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman42 min
Jun 13, 4:07 PM CDTSpecial Weather StatementOUNMcClain23 min
Jun 13, 4:24 PM CDTSpecial Weather StatementOUNMcClain36 min
Jun 13, 4:31 PM CDTSpecial Weather StatementOUNStephens29 min
Jun 13, 4:44 PM CDTAreal Flood WarningOUNGreer2 hr
Jun 13, 4:56 PM CDTSpecial Weather StatementOUNGrady34 min
Jun 13, 5:06 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady39 min
Jun 13, 5:34 PM CDTRiver Flood WarningOUNGreer, Jackson2 hr
Jun 13, 5:42 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady33 min
Jun 13, 5:54 PM CDTSpecial Weather StatementOUNGarvin36 min
Jun 13, 6:03 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain, Stephens42 min
Jun 13, 6:07 PM CDTSevere Thunderstorm WarningOUNBlaine, Kingfisher53 min
Jun 13, 6:11 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian36 min
Jun 13, 6:19 PM CDTSpecial Weather StatementOUNBlaine26 min
Jun 13, 6:25 PM CDTSpecial Weather StatementOUNCanadian35 min
Jun 13, 6:38 PM CDTAreal Flood AdvisoryOUNGarvin, Grady, Stephens3 hr
Jun 13, 6:39 PM CDTSevere Thunderstorm WarningOUNGrady, Stephens51 min
Jun 13, 6:43 PM CDTSpecial Weather StatementOUNMurray32 min
Jun 13, 6:46 PM CDTSevere Thunderstorm WarningOUNBlaine, Major44 min
Jun 13, 6:50 PM CDTSpecial Weather StatementOUNGrady25 min
Jun 13, 6:56 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Grady49 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2021Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.